MAUDE Adverse Event Report: MEDTRONIC XOMED INC. DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD; STIMULATOR, NERVE

MEDTRONIC XOMED INC. DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD; STIMULATOR, NERVE
Model Number 8562010
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported that the nerve locator did not work.A second one was opened with a different lot number which worked.There was no patient impact.
 
Additional Manufacturer Narrative
Product analysis: the device was not aligned with one of the 3 positions when receive.The device was moved to the 2.0ma position and would light when touching the probe tip to the grounding needle per the instructions for use which indicates it was delivering stimulating current.The device was functionally tested in the other two positions with no issues or intermittent behavior while manipulating the switch and tip within the positions.The device was electrically tested per the xpi with no out of specification condition identified: ¿ ¿ position 0.5ma requirement is 0.5ma +/- 0.1ma (0.4ma - 0.6ma), and measures 0.50ma.¿ ¿ position 1.0ma requirement is 1.0ma +/- 0.2ma (0.8ma - 1.2ma), and measures 1.02ma.¿ ¿ position 2.0ma requirement is 2.0ma +/- 0.4ma (1.6ma - 2.4ma), and measures 2.05ma.The information most likely indicates the device was not used in accordance with the ifu.If information is provided in the future, a supplemental report will be issued.

Brand Name
DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9145190
Report Number1045254-2019-00484
Device Sequence Number2657073
Product Code ETN
UDI-Device Identifier00643169341814
UDI-Public00643169341814
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K905035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2020
Device Model Number8562010
Device Catalogue Number8562010
Device Lot Number0215318717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer01/29/2020
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1